MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "suspected damaged balloon of the icy catheter (lot # 95028)" was not confirmed during the visual inspection and the functional testing of the returned catheter.No issues or discrepancies were found on the catheter.No device malfunction was observed during the testing, and the catheter functioned as intended.It is likely that the customer could have returned the wrong catheter for investigation.Visual examination of the returned catheter was performed.No physical damage was found on the catheter.The balloons were examined, and blood residues were observed on the balloons.No tears, balloon bond detachment, or rupture were noted.Functional pressure leak test of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation, and all lumens were flushed as intended.During further functional testing, the returned catheter was connected to a known good start-up kit (suk) and ran on a peristaltic pump for 10 minutes.No issues or leak were observed.Furthermore, the returned icy catheter was tested on a console system in both warming and cooling mode for a total of 2 hours.No leak was observed on the catheter, and the catheter performed as intended.Therefore, the reported complaint was not confirmed.
 
Event or Problem Description
While inserting the icy catheter (lot # 95028) into the patient's femoral vein to initiate the ivtm therapy, the user noted blood and saline diffused into the lumen of the catheter, and therefore, it was suspected that the balloon was damaged.As reported, the catheter was advancing smoothly with no unusual resistance when the issue occurred.The icy catheter was replaced, and the patient ivtm treatment was completed successfully with the same console.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated based on the additional information received on 7/27/2020.
 
Event or Problem Description
To initiate the patient ivtm therapy, the user applied isodine solution to disinfect and prep the patient's skin for catheter insertion.The icy catheter (lot # 95028) insertion was proceeding smoothly with no unusual resistance into the patient's femoral vein; however, when the catheter was half-way inserted, the user noted blood and saline diffused into the lumen of the catheter.It was suspected that one of the catheter balloons was damaged.Subsequently, the icy catheter was replaced, and the patient ivtm treatment was completed successfully with the same console.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10324178
Report Number3010617000-2020-00706
Device Sequence Number11633932
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number95028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1